Tylenol Liver Damage Lawsuits

The Johnson & Johnson pain reliever Tylenol is in my cabinet. It is probably in yours. It’s been around since 1955, and is a familiar drug for aches and pains.

The risk to consumers, however, is that acetaminophen (the active ingredient) can cause an overdose which leads to liver injuries. It is not simply a function of taking too much medication—liver injuries have been demonstrated to happen at the instructed dose. Medical studies show that acetaminophen is the cause of over half of all liver failures in the United States. Statistics can be dry and sleep inducing but think about that for a second: half of all liver failures? It is unreal.

Clearly, there is too much acetaminophen in Johnson & Johnson’s products. In fact, Johnson & Johnson has decreased the labeling dosage in response to the evidence. Frankly, we believe they should have known about the dangers, particularly with a drug that has Tylenol’s long history.

Symptoms of a possible acetaminophen overdose

Tylenol and acetaminophen users should be aware of the signs and symptoms of possible overdose:

  • Nausea
  • Unusual perspiration
  • Vomiting
  • Unusual bruises or bleeding
  • Tiredness
  • Loss of appetite
  • Pain in the right-side of the stomach
  • Yellowing of the skin or eyes

Tylenol Liver Injuries

Acetaminophen overdoses are responsible for 56,000 emergency room visits, and more than 500 deaths. These overdoses happen to people who regularly take acetaminophen, but also (shockingly) to casual, short-term users. In the worst cases, too much acetaminophen can cause the liver to shut down, requiring an organ transplant. Acetaminophen is also the active ingredient in Percocet and Vicodin.

Contact Us

If you have had any problems with Tylenol, Vicodin, Percocet or any other acetaminophen-containing drugs, contact our product liability lawyers at 1.800.553.8082, or send us an online request for a free consultation.

Updated: